Atripla and Seroquel
Oct 5, 2013
I started Atripla 7 months ago and thus far my WBC have been over 800 and my viral load continues to decrease. I have Bipolar II disorder and have been on 200mg Lamictal for over 4 years. The only major side effect from Atripla I have had is depression. Last week my psychiatrist prescribed me 50mg Quetiapine fumarate (not XR brand) once a day to help me sleep and alleviate depression as a side effect of the Atripla. It has worked wonderfully, but I am concerned about my WBC. At such a low dose (I am 195lbs, no liver issues), are the chances of a lowered WBC substantial enough to warrant major concern?
Response from Dr. Young
Hello and thanks for posting.
Wow, you have worsening bipolar illness requiring multiple prescription medications and you're on Atripla?
I would have considered switching you off of an efavirenz-containing regimen (ie., Atripla) before having to add a second, or third psychoactive medication.
I'd suggest speaking to your HIV care provider about alternatives, such as the other single tablet regimen, Stribild (one that doesn't have a psychological side effect) or if drug interactions are problematic, I'd consider using a two tablet regimen (you're already taking other medications, so one vs two pills isn't that significant) with Truvada + Tivicay.
I'm a little confused about your question too- by WBC are you referring to CD4? If it's the later, a CD4 count of 800 is excellent and I wouldn't be concerned about a drop caused by drug interactions.
Hope that helps and feel free to write back, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Penis After Reused Needle Worried I Have HIV
- Can You Get Genital Warts From Masturbating With A Wart On Your Hand?
- Symptoms Of This Std In Men Can Cause Epididymitis And Can Also Spread To The Blood Or Joints
- About How Long Does Hiv Survive In A Needle
- Anal Sex With HIV Positive Female
- Can Hiv Test Results Change After 4 Months?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.